U.S. doctors online nowAsk doctors free
IL
A 18-year-old male asked:

hi have been taking aleeve 4 days a week for about 5 months now should i stop or is the risk relatively low?

3 doctor answers6 doctors weighed in
Dr. Richard Zimon
Internal Medicine 59 years experience
There is: no "risk" since Aleve (naproxen) is NOT "addictive" The question is what are you taking it for?????? The underlying reason for the need for pain medication should be addressed !! Make an appointment with your PCP (Primary Care Provider) Hope this helps! Dr Z
Dr. Jovita Anyanwu
Internal Medicine 30 years experience
Yes: If not indicated. You may develop ulcers if you continue taking it on regular basis. Other complications may be less likely at age 19. Discuss with your MD other long term treatment modalities for your condition
Dr. Susan Rhoads
Family Medicine 38 years experience
Dr Anyanwu is correct. Find out the cause of your pain & treat that! Also, naprosyn is the best pain reliever for you, get it prescription strength, & enteric-coated if you use it regularly. In some case, prescription strength forms can be cheaper than over the counter equivalent doses. Check and see. Never take it on an empty stomach (no dairy), or if you've nausea, vomiting, diarrhea, belly pain
Oct 25, 2015
Dr. Nayana Trivedi
Internal Medicine 39 years experience
Yes. : Why are you taking Aleve (naproxen)? It only gives symptom atic relief. So if you not have pain or headache or fever you stop it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 1, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.